Alert archive / North Dakota / Frost Advisories in 2012

Frost Advisory 4, NWS Bismarck, ND

May 7, 201213 counties in North Dakota

NWS Bismarck, ND issued this frost advisory at May 7, 2012, 2:48 PM MDT for 13 counties in North Dakota. It took effect at May 8, 2012, 2:00 AM MDT. It was in force for 6 hr.

The area

The counties it named.

The facts

Issued
May 7, 2012, 2:48 PM MDT (20:48 UTC)
In effect from
May 8, 2012, 2:00 AM MDT
Expired
May 8, 2012, 8:00 AM MDT
In force
6 hr
Issued by
NWS Bismarck, ND

Counties Adams County, ND, Billings County, ND, Bowman County, ND, Burke County, ND, Divide County, ND, Dunn County, ND, Golden Valley County, ND, Hettinger County, ND, McKenzie County, ND, Mountrail County, ND, Slope County, ND, Stark County, ND, Williams County, ND

The radar

The Bismarck radar (KBIS), 184 km from the middle of the area, began a volume at 20:51 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Bismarck Municip, ND (KBIS), launched 12:00Z, 8.8 hours before the alert went out and 188 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Bismarck Municip, ND at 12:00Z on 2012-05-07Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Bismarck Municip, ND at 12:00Z on 2012-05-07The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -65 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
982 m above ground
0-6 km bulk shear
40 kt
0-1 km storm-relative helicity
-65 m²/s²
0-3 km storm-relative helicity
-48 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

758 
WWUS73 KBIS 072048
NPWBIS

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE BISMARCK ND
348 PM CDT MON MAY 7 2012

...WINDY THIS AFTERNOON THEN CLEARING WITH AREAS OF FROST
TONIGHT...

.STRONG LOW PRESSURE OVER SOUTHEAST CANADA WILL CONTINUE TO
PRODUCE STRONG NORTHWEST WINDS OVER WESTERN AND CENTRAL NORTH
DAKOTA. A WIND ADVISORY REMAINS IN EFFECT FOR PORTIONS OF THE
SOUTHWEST AND SOUTH CENTRAL. SUSTAINED WINDS AROUND 30 MPH AND
GUSTS TO 40 MPH ARE EXPECTED THROUGH THE AFTERNOON IN PLACES LIKE
BEACH...BOWMAN...KILLDEER...DICKINSON...BEULAH...NEW SALEM AND
HETTINGER.

TRAVEL WILL BE DIFFICULT THIS AFTERNOON...ESPECIALLY FOR HIGH
PROFILE VEHICLES. THOSE WORKING OUTDOORS ON ROOFTOPS OR TOWERS
SHOULD USE EXTRA CAUTION.

WINDS WILL QUICKLY DIMINISH THIS EVENING AND SKIES WILL CLEAR FROM
WEST TO EAST. THIS WILL ALLOW TEMPERATURES TO FALL INTO THE MID
30S ACROSS WESTERN NORTH DAKOTA. THEREFORE A FROST ADVISORY HAS
BEEN ISSUED FOR WESTERN NORTH DAKOTA...INCLUDING THE CITIES OF
CROSBY...WILLISTON...WATFORD CITY...DICKINSON...BOWMAN AND
HETTINGER. 

TENDER OUTDOOR VEGETATION MAY BE KILLED IF NOT COVERED OR MOVED
INDOORS.

NDZ018-031>033-040-041-043-044-080500-
/O.NEW.KBIS.FR.Y.0004.120508T0800Z-120508T1400Z/
/O.CON.KBIS.WI.Y.0026.000000T0000Z-120508T0000Z/
DUNN-GOLDEN VALLEY-BILLINGS-STARK-SLOPE-HETTINGER-BOWMAN-ADAMS-
INCLUDING THE CITIES OF...KILLDEER...BEACH...MEDORA...DICKINSON...
MARMARTH...MOTT...BOWMAN...HETTINGER
348 PM CDT MON MAY 7 2012 /248 PM MDT MON MAY 7 2012/

...WIND ADVISORY REMAINS IN EFFECT UNTIL 7 PM CDT /6 PM MDT/ THIS
EVENING...
...FROST ADVISORY IN EFFECT FROM 3 AM CDT /2 AM MDT/ TO 9 AM CDT
/8 AM MDT/ TUESDAY...

THE NATIONAL WEATHER SERVICE IN BISMARCK HAS ISSUED A FROST
ADVISORY...WHICH IS IN EFFECT FROM 3 AM CDT /2 AM MDT/ TO 9 AM
CDT /8 AM MDT/ TUESDAY. 

* EXPECT SUSTAINED NORTHWEST WINDS AROUND 30 MPH WITH GUSTS UP TO
  40 MPH THROUGH THE AFTERNOON.

* THOSE DRIVING HIGH PROFILE VEHICLES SHOULD TAKE EXTRA 
  PRECAUTION. 

* TEMPERATURE...LOWS TONIGHT FALLING INTO THE MID 30S.

* IMPACTS...TENDER VEGETATION MAY BE KILLED IF NOT COVERED OR
  BROUGHT INDOORS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 TO 40 MPH...AND
OR GUSTS UNDER 58 MPH...ARE EXPECTED. WINDS THIS STRONG CAN MAKE
DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE
EXTRA CAUTION.

A FROST ADVISORY MEANS THAT FROST IS POSSIBLE. SENSITIVE OUTDOOR
PLANTS MAY BE KILLED IF LEFT UNPROTECTED.

&&

$$

NDZ001-002-009-010-017-080500-
/O.NEW.KBIS.FR.Y.0004.120508T0800Z-120508T1400Z/
DIVIDE-BURKE-WILLIAMS-MOUNTRAIL-MCKENZIE-
INCLUDING THE CITIES OF...CROSBY...BOWBELLS...WILLISTON...
NEW TOWN...WATFORD CITY
348 PM CDT MON MAY 7 2012

...FROST ADVISORY IN EFFECT FROM 3 AM TO 9 AM CDT TUESDAY...

THE NATIONAL WEATHER SERVICE IN BISMARCK HAS ISSUED A FROST
ADVISORY...WHICH IS IN EFFECT FROM 3 AM TO 9 AM CDT TUESDAY. 

* TEMPERATURE...LOWS TONIGHT FALLING INTO THE MID 30S.

* IMPACTS...TENDER VEGETATION MAY BE KILLED IF NOT COVERED OR
  BROUGHT INDOORS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FROST ADVISORY MEANS THAT FROST IS POSSIBLE. SENSITIVE OUTDOOR
PLANTS MAY BE KILLED IF LEFT UNPROTECTED.

&&

$$

NDZ019-020-034-042-045-080000-
/O.CON.KBIS.WI.Y.0026.000000T0000Z-120508T0000Z/
MERCER-OLIVER-MORTON-GRANT-SIOUX-
INCLUDING THE CITIES OF...BEULAH...HAZEN...CENTER...MANDAN...
ELGIN...FORT YATES
348 PM CDT MON MAY 7 2012 /248 PM MDT MON MAY 7 2012/

...WIND ADVISORY REMAINS IN EFFECT UNTIL 7 PM CDT /6 PM MDT/ THIS
EVENING...

* EXPECT SUSTAINED NORTHWEST WINDS AROUND 30 MPH WITH GUSTS UP TO
  40 MPH THROUGH THE AFTERNOON.

* THOSE DRIVING HIGH PROFILE VEHICLES SHOULD TAKE EXTRA 
  PRECAUTION. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 TO 40 MPH...AND
OR GUSTS UNDER 58 MPH...ARE EXPECTED. WINDS THIS STRONG CAN MAKE
DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE
EXTRA CAUTION.

&&

$$
TWH
4 follow-up statements
306 
WWUS73 KBIS 080002
NPWBIS

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE BISMARCK ND
702 PM CDT MON MAY 7 2012

...WINDS DIMINISHING THIS EVENING...THEN CLEARING WEST WITH AREAS OF
FROST OVERNIGHT...

.THE WIND ADVISORY FOR PORTIONS OF SOUTHWEST AND SOUTH CENTRAL
NORTH DAKOTA THIS EVENING HAS BEEN CANCELLED. WINDS WILL QUICKLY
DIMINISH THIS EVENING AND SKIES WILL CLEAR ACROSS WESTERN NORTH
DAKOTA. THIS WILL ALLOW TEMPERATURES TO FALL INTO THE MID 30S.
THEREFORE A FROST ADVISORY HAS BEEN ISSUED UNTIL 9 AM CDT
TUESDAY...FOR WESTERN NORTH DAKOTA...INCLUDING THE CITIES OF
CROSBY...WILLISTON...WATFORD CITY...DICKINSON...BOWMAN AND
HETTINGER.

TENDER OUTDOOR VEGETATION MAY BE KILLED IF NOT COVERED OR MOVED
INDOORS.

NDZ018-031>033-040-041-043-044-080815-
/O.CAN.KBIS.WI.Y.0026.000000T0000Z-120508T0000Z/
/O.CON.KBIS.FR.Y.0004.120508T0800Z-120508T1400Z/
DUNN-GOLDEN VALLEY-BILLINGS-STARK-SLOPE-HETTINGER-BOWMAN-ADAMS-
INCLUDING THE CITIES OF...KILLDEER...BEACH...MEDORA...DICKINSON...
MARMARTH...MOTT...BOWMAN...HETTINGER
702 PM CDT MON MAY 7 2012 /602 PM MDT MON MAY 7 2012/

...FROST ADVISORY REMAINS IN EFFECT FROM 3 AM CDT /2 AM MDT/ TO
9 AM CDT /8 AM MDT/ TUESDAY...
...WIND ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN BISMARCK HAS CANCELLED THE WIND
ADVISORY. 

* WINDS ACROSS THE ADVISORY AREA HAVE DROPPED BELOW ADVISORY
  CRITERIA AND WILL CONTINUE TO DIMINISH THIS EVENING.

* TEMPERATURES...LOWS TONIGHT FALLING INTO THE MID 30S.

* IMPACTS...TENDER VEGETATION MAY BE KILLED IF NOT COVERED OR
  BROUGHT INDOORS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FROST ADVISORY MEANS THAT FROST IS POSSIBLE. SENSITIVE OUTDOOR
PLANTS MAY BE KILLED IF LEFT UNPROTECTED.

&&

$$

NDZ019-020-034-042-045-080115-
/O.CAN.KBIS.WI.Y.0026.000000T0000Z-120508T0000Z/
MERCER-OLIVER-MORTON-GRANT-SIOUX-
INCLUDING THE CITIES OF...BEULAH...HAZEN...CENTER...MANDAN...
ELGIN...FORT YATES
702 PM CDT MON MAY 7 2012 /602 PM MDT MON MAY 7 2012/

...WIND ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN BISMARCK HAS CANCELLED THE WIND
ADVISORY. 

WINDS HAVE DROPPED BELOW ADVISORY CRITERIA THIS EVENING AND WILL
CONTINUE TO DIMINISH.

$$

NDZ001-002-009-010-017-080815-
/O.CON.KBIS.FR.Y.0004.120508T0800Z-120508T1400Z/
DIVIDE-BURKE-WILLIAMS-MOUNTRAIL-MCKENZIE-
INCLUDING THE CITIES OF...CROSBY...BOWBELLS...WILLISTON...
NEW TOWN...WATFORD CITY
702 PM CDT MON MAY 7 2012

...FROST ADVISORY REMAINS IN EFFECT FROM 3 AM TO 9 AM CDT
TUESDAY...

* TEMPERATURES...LOWS TONIGHT FALLING INTO THE MID 30S.

* IMPACTS...TENDER VEGETATION MAY BE KILLED IF NOT COVERED OR 
  BROUGHT INDOORS. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FROST ADVISORY MEANS THAT FROST IS POSSIBLE. SENSITIVE OUTDOOR
PLANTS MAY BE KILLED IF LEFT UNPROTECTED.

&&

$$

RK
246 
WWUS73 KBIS 080232
NPWBIS

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE BISMARCK ND
932 PM CDT MON MAY 7 2012

...CLEARING WEST WITH AREAS OF FROST OVERNIGHT...

.WINDS WILL DIMINISH AND SKIES WILL CLEAR OVERNIGHT ACROSS WESTERN NORTH
DAKOTA. THIS WILL ALLOW TEMPERATURES TO FALL INTO LOW TO MID 30S.
THEREFORE A FROST ADVISORY HAS BEEN ISSUED UNTIL 9 AM CDT
TUESDAY...FOR WESTERN NORTH DAKOTA...INCLUDING THE CITIES OF
CROSBY...WILLISTON...WATFORD CITY...DICKINSON...BOWMAN AND
HETTINGER.

TENDER OUTDOOR VEGETATION MAY BE KILLED IF NOT COVERED OR MOVED
INDOORS.

NDZ001-002-009-010-017-018-031>033-040-041-043-044-081045-
/O.CON.KBIS.FR.Y.0004.120508T0800Z-120508T1400Z/
DIVIDE-BURKE-WILLIAMS-MOUNTRAIL-MCKENZIE-DUNN-GOLDEN VALLEY-
BILLINGS-STARK-SLOPE-HETTINGER-BOWMAN-ADAMS-
INCLUDING THE CITIES OF...CROSBY...BOWBELLS...WILLISTON...
NEW TOWN...WATFORD CITY...KILLDEER...BEACH...MEDORA...DICKINSON...
MARMARTH...MOTT...BOWMAN...HETTINGER
932 PM CDT MON MAY 7 2012 /832 PM MDT MON MAY 7 2012/

...FROST ADVISORY REMAINS IN EFFECT FROM 3 AM CDT /2 AM MDT/ TO
9 AM CDT /8 AM MDT/ TUESDAY...

* TEMPERATURES...LOWS TONIGHT FALLING INTO THE LOW TO MID 30S.

* IMPACTS...TENDER VEGETATION MAY BE KILLED IF NOT COVERED OR 
  BROUGHT INDOORS. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FROST ADVISORY MEANS THAT FROST IS POSSIBLE. SENSITIVE OUTDOOR
PLANTS MAY BE KILLED IF LEFT UNPROTECTED.

&&

$$

RK
109 
WWUS73 KBIS 080809
NPWBIS

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE BISMARCK ND
309 AM CDT TUE MAY 8 2012

...CLEARING WEST WITH AREAS OF FROST THROUGH EARLY TUESDAY MORNING...

.LIGHT WINDS AND CLEARING SKIES INTO EARLY TUESDAY MORNING WILL
ALLOW TEMPERATURES TO FALL INTO LOW TO MID 30S ACROSS WESTERN
NORTH DAKOTA. THUS A FROST ADVISORY CONTINUES THROUGH 9 AM CDT
TUESDAY...WHICH INCLUDES THE CITIES OF CROSBY...WILLISTON...WATFORD
CITY...DICKINSON...BOWMAN AND HETTINGER.

TENDER OUTDOOR VEGETATION MAY BE KILLED IF NOT COVERED OR MOVED INDOORS.

NDZ001-002-009-010-017-018-031>033-040-041-043-044-081400-
/O.CON.KBIS.FR.Y.0004.000000T0000Z-120508T1400Z/
DIVIDE-BURKE-WILLIAMS-MOUNTRAIL-MCKENZIE-DUNN-GOLDEN VALLEY-
BILLINGS-STARK-SLOPE-HETTINGER-BOWMAN-ADAMS-
INCLUDING THE CITIES OF...CROSBY...BOWBELLS...WILLISTON...
NEW TOWN...WATFORD CITY...KILLDEER...BEACH...MEDORA...DICKINSON...
MARMARTH...MOTT...BOWMAN...HETTINGER
309 AM CDT TUE MAY 8 2012 /209 AM MDT TUE MAY 8 2012/

...FROST ADVISORY REMAINS IN EFFECT UNTIL 9 AM CDT /8 AM MDT/
THIS MORNING...

* TEMPERATURES...FALLING INTO THE LOW TO MID 30S THROUGH EARLY
  TUESDAY MORNING.

* IMPACTS...TENDER VEGETATION MAY BE KILLED IF NOT COVERED OR 
  BROUGHT INDOORS. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FROST ADVISORY MEANS THAT FROST IS POSSIBLE. SENSITIVE OUTDOOR
PLANTS MAY BE KILLED IF LEFT UNPROTECTED.

&&

$$

KS/TWH
438 
WWUS73 KBIS 081416
NPWBIS

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE BISMARCK ND
916 AM CDT TUE MAY 8 2012


NDZ001-002-009-010-017-018-031>033-040-041-043-044-081530-
/O.EXP.KBIS.FR.Y.0004.000000T0000Z-120508T1400Z/
DIVIDE-BURKE-WILLIAMS-MOUNTRAIL-MCKENZIE-DUNN-GOLDEN VALLEY-
BILLINGS-STARK-SLOPE-HETTINGER-BOWMAN-ADAMS-
INCLUDING THE CITIES OF...CROSBY...BOWBELLS...WILLISTON...
NEW TOWN...WATFORD CITY...KILLDEER...BEACH...MEDORA...DICKINSON...
MARMARTH...MOTT...BOWMAN...HETTINGER
916 AM CDT TUE MAY 8 2012 /816 AM MDT TUE MAY 8 2012/

...FROST ADVISORY HAS EXPIRED...

TEMPERATURES HAVE WARMED INTO THE 40S AND THE FROST ADVISORY IS NO
LONGER IN EFFECT.

$$
TWH

What forecasters said that day

The local office's own words before this frost advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Bismarck, ND wrote its last area forecast discussion before this frost advisory went out at May 7, 2:40 PM MDT, 8 minutes earlier.

Area forecast discussion, May 7, 2:40 PM MDT, 8 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BISMARCK ND
340 PM CDT MON MAY 7 2012

.SHORT TERM...TONIGHT THROUGH TUESDAY NIGHT...

MAIN FORECAST PROBLEM IN THE SHORT TERM WILL BE THE IMMEDIATE
SHORT TERM PERIOD WITH WIND HIGHLIGHTS...THEN FROST LATER TONIGHT
INTO TUESDAY MORNING. FINALLY...SLIGHT PRECIPITATION CHANCES ON
TUESDAY.

CURRENTLY...SCATTERED SHOWERS CONTINUE ACROSS NORTHWEST AND
CENTRAL NORTH DAKOTA...WITH ISOLATED SHOWERS IN THE SOUTHWEST. THE
LOW PRESSURE SYSTEM RESPONSIBLE FOR THE STRONG WINDS AND WRAP
AROUND MOISTURE CONTINUES TO MAKE ITS WAY SLOWLY ACROSS FAR
SOUTHEAST MANITOBA.

TONIGHT...MODELS INDICATE THE SURFACE AND UPPER LOWS DROPPING
SOUTH TONIGHT. MODELS ARE ALREADY SHOWING A TOO PROGRESSIVE OF A
PATTERN WITH THE SURFACE LOW TOO FAR EAST COMPARED TO LATEST
SURFACE ANALYSIS. THIS WILL MEAN THE WINDS WILL BE SLOW TO DIMINISH
THIS AFTERNOON AND WILL CONTINUE THE WIND ADVISORY. SKIES WILL
ALSO BE SLOWER TO CLEAR IN THE WEST TONIGHT. STILL THINK THE FAR
WEST WILL SEE CLEARING SKIES LATE TONIGHT WITH FORECAST LOWS IN
THE MIDDLE 30S. ALTHOUGH WINDS MAY BE UP ENOUGH TO INHIBIT FROST
DEVELOPMENT...THE FAR WEST WILL SEE THE BEST CHANCE OF WINDS
BECOMING LIGHT EARLY TUESDAY MORNING. THEREFORE WE HAVE ISSUED A
FROST ADVISORY FOR THE WEST LATE TONIGHT INTO TUESDAY MORNING.

TUESDAY...WITH THE SLOWER EASTWARD MOVEMENT OF THIS LOW PRESSURE
SYSTEM...WILL KEEP A CHANCE OF SHOWERS OVER EASTERN PORTIONS OF
CENTRAL NORTH DAKOTA (ROLETTE...CARRINGTON...JAMESTOWN...OAKES)
TUESDAY. TEMPERATURES ARE EXPECTED TO BE WARMER MOST AREAS ON
TUESDAY. THE EXCEPTION WILL BE THE FAR EASTERN PORTION OF THE CWA
WHERE TEMPERATURES WILL BE ABOUT THE SAME AS TODAY.

TUESDAY NIGHT...WILL HAVE TO MONITOR FOR POSSIBLE FROST/FREEZE
HIGHLIGHTS AGAIN TUESDAY NIGHT. COLDEST TEMPERATURES WILL BE
FARTHER EAST...OVER SOUTH CENTRAL NORTH DAKOTA. WILL NOT ISSUE ANY
HIGHLIGHTS AT THIS TIME.

.LONG TERM...WEDNESDAY THROUGH MONDAY...

OTHER THAN CONVECTIVE CHANCES ON THURSDAY...THE EXTENDED FORECAST
LOOKS TO BE QUIET AND DRY.

FOR WEDNESDAY...A SURFACE WARM FRONT IS FORECAST TO PROPAGATE INTO
FAR WESTERN NORTH DAKOTA BY AFTERNOON. A LOW LEVEL WARM AIR
ADVECTION REGIME IN SOUTHERLY FLOW WILL LIMIT MIXING HEIGHTS AND THE
TEMPERATURE POTENTIAL ESPECIALLY ALONG AND EAST OF HIGHWAY 83...WITH
HIGHS IN MID 60S TO NEAR 70 FORECAST. FOR LOCATIONS ALONG AND WEST
AND OF HIGHWAY 85...WINDS ARE FORECAST TO TURN SOUTHWEST BEHIND THE
WARM FRONT...WITH HIGHS POTENTIALLY IN THE UPPER 70S. THE WARM
SECTOR PROPAGATES ACROSS THE AREA WEDNESDAY NIGHT WITH A RATHER MILD
OVERNIGHT RESULTING WITH LOWS IN THE UPPER 40S TO THE LOWER 50S.

FOR THURSDAY...SOME MINOR TIMING DIFFERENCES EXIST IN THE
PROPAGATION OF THE COLD FRONT...WITH THE GFS/SREF FASTER COMPARED TO
THE ECMWF AND GEM. DID SIDE WITH THE SLOWER GUIDANCE...WITH WOULD
RESULT IN WIDESPREAD HIGHS IN THE UPPER 70S ON THURSDAY FOR THE
CENTRAL AND SOUTHWEST...WITH COOLER TEMPERATURES IN THE UPPER 60S
ACROSS THE FAR WEST BEHIND THE FRONT. THE MORE CERTAIN AREA FOR
POTENTIAL PRECIPITATION THURSDAY IS POST-FRONTAL AS SUGGESTED BY THE
12 UTC GUIDANCE SUITE. OF GREATER CONCERN IS ACROSS THE SOUTH
CENTRAL...THROUGH THE JAMES RIVER VALLEY AND TURTLE MOUNTAINS AHEAD
OF THE COLD FRONT DURING THE LATE AFTERNOON AND EVENING. WHILE
CAPPING WILL BE AN ISSUE...SUFFICIENT INSTABILITY AND SHEAR MAY IN
PLACE TO SUPPORT ORGANIZED CONVECTION AND POSSIBLE SEVERE WEATHER.
HOWEVER...UNCERTAINTY DOES REMAIN ESPECIALLY IN REGARDS TO THE
TIMING OF THE UPPER LEVEL SUPPORT. FOR THE REMAINDER OF THE
EXTENDED...A BRIEF COOL DOWN IS FORECAST ON FRIDAY IN THE WAKE OF THE
FRONT...WITH DRY WEATHER AND MODERATING TEMPERATURES INTO NEXT WEEK
AS A BROAD WESTERN AND CENTRAL CONUS RIDGE REBUILDS.

&&

.AVIATION...
THE STRATUS FIELD ON THE BACKSIDE OF A SURFACE LOW ACROSS FAR
SOUTHEAST MANITOBA HAS LIFTED AS A STRATO-CUMULUS FIELD ACROSS
WESTERN AND CENTRAL NORTH DAKOTA THIS AFTERNOON WITH VFR CEILINGS.
HOWEVER...CEILINGS ARE EXPECTED TO LOWER BACK TO MVFR FOR KBIS..KJMS
AND KMOT TONIGHT. NORTHWESTERLY WIND GUSTS IN EXCESS OF 30 KTS ARE
POSSIBLE AT ALL TAF SITES THIS AFTERNOON. ISOLATED TO SCATTERED
SHOWERS HAVE ALSO DEVELOPED ACROSS THE AREA...AND SHOULD CONTINUE TO
BRIEFLY IMPACT THE TERMINALS THROUGH SUNSET.

&&

.BIS WATCHES/WARNINGS/ADVISORIES...
WIND ADVISORY UNTIL 7 PM CDT /6 PM MDT/ THIS EVENING FOR
NDZ018>020-031>034-040>045.

FROST ADVISORY FROM 3 AM CDT /2 AM MDT/ TO 9 AM CDT /8 AM MDT/
TUESDAY FOR NDZ001-002-009-010-017-018-031>033-040-041-043-044.

&&

SHORT TERM...TWH
LONG TERM....AYD
AVIATION...AYD
Hazardous weather outlook, May 7, 4:54 AM MDT, 9 hours 54 minutes before
HAZARDOUS WEATHER OUTLOOK...CORRECTED
NATIONAL WEATHER SERVICE BISMARCK ND
554 AM CDT MON MAY 7 2012

NDZ001>005-009>013-017-019>023-025-034>037-042-045>048-050-051-
081100-
DIVIDE-BURKE-RENVILLE-BOTTINEAU-ROLETTE-WILLIAMS-MOUNTRAIL-WARD-
MCHENRY-PIERCE-MCKENZIE-MERCER-OLIVER-MCLEAN-SHERIDAN-WELLS-
FOSTER-MORTON-BURLEIGH-KIDDER-STUTSMAN-GRANT-SIOUX-EMMONS-LOGAN-
LA MOURE-MCINTOSH-DICKEY-
554 AM CDT MON MAY 7 2012 /454 AM MDT MON MAY 7 2012/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH CENTRAL
NORTH DAKOTA...NORTHWEST NORTH DAKOTA...SOUTH CENTRAL NORTH
DAKOTA AND SOUTHEAST NORTH DAKOTA.

.DAY ONE...TODAY AND TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

THERE IS A SLIGHT CHANCE FOR THUNDERSTORMS THURSDAY AFTERNOON
AND EVENING. HOWEVER...NO ORGANIZED SEVERE WEATHER IS ANTICIPATED.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED.

NDZ018-031>033-040-041-043-044-081100-
DUNN-GOLDEN VALLEY-BILLINGS-STARK-SLOPE-HETTINGER-BOWMAN-ADAMS-
554 AM CDT MON MAY 7 2012 /454 AM MDT MON MAY 7 2012/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST NORTH
DAKOTA.

.DAY ONE...TODAY AND TONIGHT

A WIND ADVISORY IS IN EFFECT MONDAY MORNING THROUGH MONDAY AFTERNOON.
SUSTAINED NORTHWEST WINDS OF 30 MPH WITH GUSTS UP TO 40 MPH CAN BE EXPECTED.

PATCHY FROST IS EXPECTED LATE MONDAY NIGHT IN SOUTHWEST NORTH
DAKOTA. CHECK BACK FOR UPDATES ON A POSSIBLE FROST ADVISORY THAT
MAY BE ISSUED LATER TODAY.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

THERE IS A SLIGHT CHANCE FOR THUNDERSTORMS THURSDAY AFTERNOON
AND EVENING. HOWEVER...NO ORGANIZED SEVERE WEATHER IS ANTICIPATED.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED.

KS

The office that day

Everything else NWS Bismarck, ND issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 7, 1:37 AM MDTWind AdvisoryBISAdams, Billings, Bowman, Dunn, Golden Valley, Grant and 5 more16 hr

Nearby

Frost Advisories in North Dakota, 2012Every frost advisory in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.